Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 246, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 8, 2007, 7:13 PM CDT for Stafford County, Kansas. It was in force for 62 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2007, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 8, 2007, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Stafford County, KS
The radar
The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:15 PM CDT | TSTM WND DMG | 12 Sw St. John, KS | 3 INCH TREE LIMBS DOWN |
| Aug 8, 7:38 PM CDT | HAIL 0.88 | St. John, KS | |
| Aug 8, 7:42 PM CDT | HAIL 0.88 | 5 Ne St. John, KS | |
| Aug 8, 8:01 PM CDT | HAIL 0.88 | 2 Wsw St. John, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 090013 SVRDDC KSC185-090115- /O.NEW.KDDC.SV.W.0246.070809T0013Z-070809T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 713 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 815 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF ST. JOHN...OR 3 MILES EAST OF HOPEWELL...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ST. JOHN... RURAL RESIDENCES OF SOUTHWESTERN STAFFORD COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3791 9894 3782 9897 3782 9859 3808 9870 $$ KRUSE
1 follow-up statement
000 WWUS53 KDDC 090031 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 731 PM CDT WED AUG 8 2007 KSC185-090115- /O.CON.KDDC.SV.W.0246.000000T0000Z-070809T0115Z/ STAFFORD KS- 731 PM CDT WED AUG 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHWESTERN STAFFORD COUNTY... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF ST. JOHN...OR NEAR DILLWYN...MOVING NORTHEAST AT 15 MPH. LAT...LON 3791 9894 3782 9897 3782 9859 3808 9870 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:08 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 8, 1:08 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 108 PM CDT WED AUG 8 2007 .DISCUSSION... DAYS 1-2... ONCE AGAIN A DAY WITH A SFC BOUNDARY EXTENDING ACROSS OUR CWA. TODAY A S/W TROF VISIBLE FROM W/V LOOP AND PICKED UP FAIRLY WELL BY ALL MODELS OVER ERN COLORADO EARLIER TODAY WILL CONTINUE TO MOVE E ACROSS SW KS THIS EVENING AND BASED ON THE SFC BOUNDARY AND INSTAB AXIS BASED ON THE GOES SOUNDER AND LAPS SHOULD ONCE AGAIN SEE A FEW TSRA DEVELOP LATE TODAY AND EARLY THIS EVENING. LOCATION OF CONVECTION WILL DEPEND ON FRONTAL LOCATION AND BEST MCON AND INSTAB SO WILL MAKE LAST MINUTE ADJUSTMENTS TO THE GRIDS AS NEEDED LATER THIS AFTERNOON BASED ON RADAR AND SAT TRENDS. CONVECTION THEN MOVES OUT OF THE AREA DURING THE OVERNIGHT HOURS WITH ANTHER HOT AND IN STORE FOR THURSDAY. BY LATE THURSDAY BOTH NAM AND GFS BRING A S/W TROF ACROSS OUR CWA WITH A RIDGE AXIS OF MOISTURE EXTENDING ACROSS P28 TO NEAR KDDC. THIS AREA APPEARS TO BE OUR BETTER CHANCE FOR PCPN THURSDAY NIGHT SO WILL RETAIN SMALL POPS HERE LATE THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT. AS FOR TEMPERATURES WILL GO WITH A BLEND BETWEEN MET AND MAV. MAV LATELY HAS BEEN TOO WARM WHILE BE MET HAS BEEN A LITTLE ON THE COOL SIDE. THE WARM 85H MAV TEMPS ALSO SUPPORT THIS BLEND SO WILL KEEP TEMPS BASICALLY WILL KEEP TEMPS AROUND 100 BOTH THURSDAY AND FRIDAY. DAYS 3-7... THE SUMMER FIXTURE...THAT IS THE LARGE UPPER ANTICYCLONE...IS EXPECTED TO EXPAND AND BECOME CENTERED OVER THE WEST CENTRAL PLAINS FOR MUCH OF THE EXTENDED FORECAST PERIOD. VERY HIGH MID LEVEL HEIGHTS WILL DEVELOP WITH NEAR 600 DAM 500MB HEIGHTS NEAR CENTER OF ANTICYCLONE BY EARLY NEXT WEEK VERY NEAR SOUTHWEST KANSAS. SIGNIFICANT SUBSIDENCE IS EXPECTED TO DOMINATE THROUGHOUT THE PERIOD THUS THE ENTIRE EXTENDED FORECAST THIS CYCLE WILL BE POP-FREE. H85 TEMPERATURE FORECAST OF +30 TO +32C SUPPORT LOW 100S EACH DAY OF THE EXTENDED THROUGH NEXT WEDNESDAY. A PROLONGED STRETCH OF AT OR ABOVE 100 DEGREES IS EXPECTED OVER ALL OF THE DDC CWA. DAILY OSCILLATIONS IN THE PLACEMENT/STRENGTH OF THE ANTICYCLONE WILL ALLOW FOR SUBTLE DAILY FLUCTUATIONS IN THE HIGHS...BUT AS A RULE...AM EXPECTING 102-103 FOR MEAN AVERAGE HIGHS THROUGHOUT. A FEW 105 AND 106 READINGS WILL ALSO BE POSSIBLE. && .AVIATION... AN UPPER LEVEL SHEAR AXIS WAS MOVING SLOWLY ACROSS THE DDC CWA THIS AFTERNOON WITH A SURFACE TROUGH/WEAK FRONT EXTENDING FROM NEAR ASHLAND NORTHEAST TO THE GREAT BEND AREA. THIS WEAK SURFACE CONVERGENCE ZONE WILL SUPPORT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS AFTER 21Z ALONG AND EAST OF THE AFOREMENTIONED LINE. AT THIS TIME...WILL LEAVE THUNDER AND CB MENTION OUT OF TAF FORECAST FOR GCK AND HYS AS THESE LOCATIONS BUT CARRY A CB FOR A FEW HOURS IN THE DDC TAF CENTERED AROUND 00Z. VFR CONDITIONS EXPECTED TO PREVAIL NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 100 73 101 / 10 0 0 0 GCK 69 101 71 102 / 0 0 0 0 EHA 69 101 70 100 / 0 10 20 0 LBL 69 103 69 102 / 10 10 20 0 HYS 68 99 72 101 / 20 0 0 0 P28 75 101 75 101 / 20 10 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/25/25
Hazardous weather outlook, Aug 8, 4:30 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 430 AM CDT WED AUG 8 2007 KSZ030-031-043>046-061>066-074>081-084>090-091000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 430 AM CDT WED AUG 8 2007 /330 AM MDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK COLD FRONT. THE BEST OPPORTUNITY FOR THESE STORMS WILL BE WITHIN APPROXIMATELY 50 MILES OF A LACROSSE TO LIBERAL AXIS. DAMAGING WINDS AND HAIL MAY OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS SOUTHWEST KANSAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS THE REGION ALREADY DISCUSSED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
In the hours before
Local storm report, Aug 8, 2:25 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 7 NNE WAKEENEY 39.12N 99.83W
08/08/2007 E60 MPH TREGO KS PUBLIC
TWO INCH DIAMETER TREE LIMB BLOWN DOWN ALONG WITH PEA
SIZE HAIL AND 0.40 INCHES OF RAIN.
&&
LACYLocal storm report, Aug 8, 5:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL 6 N WAKEENEY 39.11N 99.88W
08/08/2007 E1.00 INCH TREGO KS PUBLIC
ALSO ESTIMATED 60 MPH WIND
&&
06Local storm report, Aug 8, 6:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
654 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 9 E ST. JOHN 38.00N 98.60W
08/08/2007 E0.88 INCH STAFFORD KS PUBLIC
&&
JFINCHLocal storm report, Aug 8, 7:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 7 E ST. JOHN 38.00N 98.63W
08/08/2007 E1.00 INCH STAFFORD KS PUBLIC
HIGH WINDS SNAPPED A 2FT DIAMETER LIVE TREE. WINDOWS WERE
BLOWN OUT.
&&
JFINCHLocal storm report, Aug 8, 7:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM NON-TSTM WND DMG 2 N STAFFORD 37.99N 98.60W
08/08/2007 STAFFORD KS EMERGENCY MNGR
TELEPHONE POLES SNAPPED OFF NEAR THE GROUND
&&
JFINCHLocal storm report, Aug 8, 7:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
713 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 N STAFFORD 37.99N 98.60W
08/08/2007 STAFFORD KS EMERGENCY MNGR
TELEPHONE POLES SNAPPED OFF NEAR THE GROUND
&&
JFINCHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:02 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 28 min |
| Aug 8, 7:35 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 55 min |
| Aug 8, 7:54 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 66 min |
| Aug 8, 8:23 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa, Pratt | 30 min |
| Aug 8, 8:29 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 61 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 30 min |
| Aug 8, 9:02 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 31 min |
| Aug 8, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 62 min |
| Aug 9, 1:55 PM CDT | Heat Advisory | DDC | Barber, Pratt, Stafford | 3 days |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.